I found this cool pendant in an etsy shop. Click to see.
This means each "cycle" consists of a start of all three drugs on the 1st day (for me Jan 10th), and just one drug (H) on the 8th day (Jan 17th) and one drug (H) again on the 15th day (Jan 24th). Then Cycle 2 (TCH) starts again after 21 days of the start, also known as Day 22 (Jan 31st). Lather, Rinse, Repeat. Whew. I just have to remember to look at my calendar, remember to go on Tuesdays and follow directions. It's seriously like learning a new language.
Anyway, as other people have told me, once the first time is over, it gets MUCH easier. Now I know where to go and what to expect. I think I did pretty good. No tears at least. Soo much information to retain though. Mostly about controlling side effects and when reactions and side effects are expected to reoccur. The head nurse said that it could be as long as 3 weeks before my hair starts seriously falling out, probably completely by 4 weeks. JUST IN TIME for my birthday on February 10th! Up until then it just starts thinning out. I swear my scalp feels tighter already but it could be just because I'm thinking about it. (Psychological, you know like when you see head lice on TV and your scalp starts crawling in response? LOL)
I pretty much sat in a lounge chair for 8 hours straight except for bathroom breaks. They were able to use the port after poking and prodding my tender swollen skin. I sat for 90 minutes while the Herceptin dripped in, then had to wait an hour with nothing but saline to gauge any reactions to it. I was fine, no reactions whatsover. Then they started the Taxotere for 60 minutes. No reactions during infusion. Finished off with Carboplatin for another 60 minutes. Again, no reactions. It was pretty boring and tiring because I got about 3.5 hours of sleep the night before. Apparently steroids "wire the brain" which was exactly what happened last night. I actually found a comfortable sleep position but my mind was wide awake. Probably some nerves involved too...
I feel fine tonight. Just tired. I'm glad my little sister was there to keep my company and keep my mind off of what was happening. It was probably pretty boring for her too, but the next "big day" infusions should be 4-5 hours instead of 8, which will help. I feel guilty taking up so much of her time, but I'm not going to turn her down if she offers to keep me company!
It's strange not knowing when "side effects" will start... I have to be very conscious of my body and mind and write everything down. The nurses suggested keeping a food diary as well. I'll start that tomorrow since it will look pretty bad when I say I had Oberweis peanut butter chocolate ice cream for dinner! Heck, I think I deserved it! I chased it down a few hours later with a protein shake/drink, so there.
My port site is pretty sore, especially after the nurse took all the sticky Tegaderm tape off. That's that clear tape they put over IV sites and over small incisions. My body is NOT liking adhesives right now. The tape left raw blisters along the edge line and very angry red irritated skin underneath. It also happened last week when the SAVI device was removed from my right breast, the steri-strips caused raw oozing blisters that are finally healed. The blisters hurt more than the actual incisions. The good news is that I DON'T have to wait 5-7 days to take a shower, I can shower on Thursday already, whooopeee!
Tomorrow is a Neulasta shot to help my white blood cells rebuild themselves. It's not a shot in the arse, but rather subcutaneous fat in the belly. I got a lot of that to offer!